Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 27, NWS Duluth, MN

July 24, 2021Bayfield County, Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 24, 2021, 5:07 AM CDT for Bayfield County, Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2021, 5:07 AM CDT (10:07 UTC)
Expired
Jul 24, 2021, 5:45 AM CDT
In force
38 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Carlton County, MN, Saint Louis County, MN, Bayfield County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 33 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:10 AM CDTTSTM WND DMG3 N Duluth, MNLARGE TREES DOWN ON ARROWHEAD RD EAST OF THE RICE LAKE INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

911 
WUUS53 KDLH 241007
SVRDLH
MNC017-137-WIC007-031-241045-
/O.NEW.KDLH.SV.W.0027.210724T1007Z-210724T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Duluth MN
507 AM CDT Sat Jul 24 2021

The National Weather Service in Duluth MN has issued a

* Severe Thunderstorm Warning for...
  Southeastern St. Louis County in northeastern Minnesota...
  Northeastern Carlton County in northeastern Minnesota...
  Western Bayfield County in northwestern Wisconsin...
  Northern Douglas County in northwestern Wisconsin...

* Until 545 AM CDT.

* At 506 AM CDT, a severe thunderstorm was located over Duluth,
  moving east at 50 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Duluth, Superior, Hermantown, Proctor, Hawthorne, Iron River, Lake
  Nebagamon, Barnes, Maple, Brule, Poplar, Oulu, Oliver, Port Wing,
  Herbster, Wisconsin Point, Pike Lake Near Duluth, City of Rice
  Lake, French River, and South Range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near any area lakes, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flood waters.

&&

LAT...LON 4675 9242 4701 9221 4698 9179 4694 9178
      4698 9175 4697 9168 4691 9176 4678 9203
      4673 9196 4673 9179 4683 9139 4692 9121
      4691 9111 4628 9143
TIME...MOT...LOC 1006Z 286DEG 43KT 4680 9206 

HAIL...<.75IN
WIND...70MPH
 
$$

Melde
2 follow-up statements
098 
WWUS53 KDLH 241019
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
519 AM CDT Sat Jul 24 2021

MNC017-241028-
/O.CAN.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
Carlton MN-
519 AM CDT Sat Jul 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARLTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4669 9230 4675 9231 4699 9211 4698 9179
      4694 9178 4698 9175 4697 9168 4691 9176
      4678 9202 4673 9196 4673 9179 4683 9139
      4692 9121 4691 9111 4628 9143
TIME...MOT...LOC 1018Z 286DEG 42KT 4676 9178 

$$

MNC137-WIC007-031-241045-
/O.CON.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
St. Louis MN-Bayfield WI-Douglas WI-
519 AM CDT Sat Jul 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN ST. LOUIS...WESTERN BAYFIELD AND NORTHERN DOUGLAS
COUNTIES...

At 518 AM CDT, a severe thunderstorm was located 10 miles southeast
of French River, or 15 miles east of Superior, moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. Gusts to 65 mph have been 
         reported at the Duluth International Airport.

Locations impacted include...
Duluth, Superior, Hermantown, Proctor, Hawthorne, Iron River, Lake
Nebagamon, Barnes, Maple, Brule, Poplar, Oulu, Oliver, Port Wing,
Herbster, Wisconsin Point, City of Rice Lake, French River, South
Range, and Larsmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on one of the many area lakes, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flood waters.

&&

LAT...LON 4669 9230 4675 9231 4699 9211 4698 9179
      4694 9178 4698 9175 4697 9168 4691 9176
      4678 9202 4673 9196 4673 9179 4683 9139
      4692 9121 4691 9111 4628 9143
TIME...MOT...LOC 1018Z 286DEG 42KT 4676 9178 

HAIL...<.75IN
WIND...70MPH
 
$$

Melde
430 
WWUS53 KDLH 241035
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
535 AM CDT Sat Jul 24 2021

MNC137-241044-
/O.CAN.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
St. Louis MN-
535 AM CDT Sat Jul 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LOUIS COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4667 9204 4673 9196 4673 9178 4682 9141
      4686 9134 4687 9128 4692 9121 4691 9111
      4636 9140
TIME...MOT...LOC 1034Z 286DEG 43KT 4670 9150 

$$

WIC007-031-241045-
/O.CON.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
Bayfield WI-Douglas WI-
535 AM CDT Sat Jul 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN BAYFIELD AND NORTHEASTERN DOUGLAS COUNTIES...

At 534 AM CDT, a severe thunderstorm was located near Oulu, or 28
miles east of Superior, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees. This storm has 
         produced gusts over 60 mph.

Locations impacted include...
Superior, Iron River, Lake Nebagamon, Maple, Brule, Poplar, Oulu,
Port Wing, Wisconsin Point, Herbster, Cloverland, Wentworth, Mouth Of
Brule, Amnicon Falls State Park, Blueberry, and Waino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on one of the many area lakes, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flood waters.

&&

LAT...LON 4667 9204 4673 9196 4673 9178 4682 9141
      4686 9134 4687 9128 4692 9121 4691 9111
      4636 9140
TIME...MOT...LOC 1034Z 286DEG 43KT 4670 9150 

HAIL...<.75IN
WIND...60MPH
 
$$

Melde

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:33 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 24, 12:33 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1233 AM CDT Sat Jul 24 2021

.DISCUSSION...(This evening through Thursday)
Issued at 359 PM CDT Fri Jul 23 2021

Summary: increasing chances of showers and storms are expected
this afternoon and evening, some of which will be strong to
severe. Then, drier conditions are expected for Saturday and
Sunday, which will lead to dangerous fire weather conditions. The
rest of the week will continue to be very warm, with off-and-on
chances of showers and storms.

This afternoon and evening: chances of showers and storms will
increase from west to east as a mid-level shortwave impulse
translates eastward. This shortwave is ahead of a cold front that
will move eastward today through tonight, which could result in
additional convection. Already, some showers and thunderstorms
have formed over north-central Minnesota, with some gusts up to 60
mph already being reported near Birchdale. The environment
continues to be conducive to large hail and damaging wind gusts,
with strengthening upper-level flow, steepening low-level lapse
rates, and mixed-layer CAPE between 1500-2500 J/kg. The threat for
severe storms will continue through the evening hours, and
perhaps into the overnight hours, although instability looks to
diminish by then. Deep-layer shear will continue to be decent,
generally around 30 to 40 knots. Some heavy rainfall will be
possible with this activity as well, with total accumulations
between 0.50" to 1.00" possible, especially over northwest
Wisconsin where the activity is expected to become more
widespread.

The cold front will pass through the region late tonight into
early Saturday morning, which will help usher in drier air behind
it. Northwest winds look to strengthen, with gusts to around 20
to 25 mph. This, coupled with low relative humidities, will lead
to near-critical fire weather conditions for Saturday afternoon
and early evening. The severity of these fire weather conditions
will be dependent on tonight's convection. If rainfall becomes
widespread, this will help tamper down these conditions. Dry
conditions will continue for Sunday, as well, so these near-
critical fire weather conditions may continue into Sunday.

For Monday through Friday next week: very warm conditions will
continue as a broad upper-level ridge will be in place, centered
over the Intermountain West states. Broad thermal ridging will
result in high temperatures into the 80s and even some lower 90s
as well. There will be some off-and-on chances of showers and
thunderstorms for late Monday through Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1233 AM CDT Sat Jul 24 2021

Thunderstorms will be affecting many of the terminals through mid
day Saturday as a cold front moves slowly through the area. Other
than HYR, have a VCTS mention as confidence is low in timing of
storms. Some BR with MVFR visibilities occurring at DLH at the
start of the forecast, and is possible at BRD, HIB and HYR, but
will leave out for now as timing is in question. After frontal
passage, VFR and gusty winds are forecast at all sites until near
02Z before subsiding.

&&

.MARINE...
Issued at 927 PM CDT Fri Jul 23 2021

Showers and thunderstorms are anticipated across western Lake
Superior through the overnight as a cold front makes its way
eastward. Some of these storms could be strong to severe, with
strong and erratic wind gusts as high as 50 knots, heavy
rainfall, and cloud-to-water lightning. Variable winds tonight,
with wave heights only around 2 feet or less. Winds will turn more
westerly Saturday after the cold front passes through, sustained
between 10 to 15 knots, with gusts up to 20 knots. Wave heights
will continue to be around 2 feet or less.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  66  86  60  87 /  60  10   0   0
INL  59  84  56  84 /  50   0   0   0
BRD  66  87  59  90 /  80  10   0   0
HYR  66  87  55  89 /  90  80   0   0
ASX  66  89  59  89 /  90  80   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...JTS
AVIATION...GSF
MARINE...JTS/GSF
Hazardous weather outlook, Jul 23, 10:05 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
1005 PM CDT Fri Jul 23 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-250315-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
1005 PM CDT Fri Jul 23 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

Thunderstorms remain possible this evening and into the overnight
hours and some may be strong to severe. The strongest storms will
be capable of hail up to quarter size and gusts up to 60 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very low relative humidity values and breezy northwest winds will
lead to near-critical fire weather conditions Saturday afternoon
across much of the Northland.

There is a chance for thunderstorms Monday through Thursday next
week.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters may be needed late this evening and tonight.

LSZ121-140>148-150-250315-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1005 PM CDT Fri Jul 23 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Tonight

There is a slight risk for a few strong to severe storms across
western Lake Superior this evening and into tonight. The strongest
storms capable of large hail, strong winds up to 40 knots, heavy
rainfall which my reduce visibility and frequent cloud-to-water
lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is chance for thunderstorms most of next week from Monday
to Thursday.

BJH

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Jul 24, 4:02 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Duluth MN
402 AM CDT Sat Jul 24 2021

MNZ038-WIZ001-006>008-240930-
Pine-Douglas-Sawyer-Washburn-Burnett-
402 AM CDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PINE...
SOUTHEASTERN DOUGLAS...WASHBURN...NORTHEASTERN BURNETT AND WESTERN
SAWYER COUNTIES...

At 401 AM CDT, strong thunderstorms were along a line extending from
near Danbury, to Webb Lake WI, to Trego, to 7 miles southwest of
Couderay, and moving northeast at 35 mph.

Wind gusts up to 45 mph, pea size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.

These storms will be near...
  Trego around 405 AM CDT.
  Radisson and Couderay around 415 AM CDT.
  Chief Lake on Chippewa Flowage around 420 AM CDT.
  New Post around 425 AM CDT.
  Hayward, Chippewa Flowage West, Chippewa Flowage East, Wascott,
  Minong and Gordon around 430 AM CDT.

Other locations impacted by these storms include Reserve, Spooner
Lake, Northwoods Beach, Cozy Corner, Mckenzie Lake, Minong Flowage,
Edgewater, Little Sissabagama Lake, Springbrook and Ojibwa.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4592 9257 4620 9223 4624 9176 4590 9089
      4564 9142 4564 9156
TIME...MOT...LOC 0901Z 229DEG 31KT 4599 9241 4599 9212 4589 9186 4574
9143

Huyck
Special weather statement, Jul 24, 4:11 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Duluth MN
411 AM CDT Sat Jul 24 2021

MNZ011-012-019-240945-
Northern Cook/Northern Lake-Central St. Louis-North St. Louis-
411 AM CDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
AND NORTHERN LAKE COUNTIES...

At 410 AM CDT, strong thunderstorms were along a line extending from
Boundary Waters Canoe Area Wilderness, to 11 miles west of Burntside
Lake, to near Cook, and moving east at 45 mph.

Wind gusts up to 40 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.

Locations impacted include...
Ely, Lake Vermilion, Hoyt Lakes, Babbitt, Embarrass, Cook, Tower,
Winton, Basswood Lake, Fall Lake, Boundary Waters Canoe Area
Wilderness Near Trout Lake, Birch Lake, Burntside Lake, White Iron
Lake, Snowbank Lake, southwestern Boundary Waters Canoe Area
Wilderness, Robinson, Angora, Ensign Lake, and Shermans Corner.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4821 9186 4820 9178 4820 9172 4812 9171
      4811 9156 4805 9157 4807 9149 4805 9142
      4808 9126 4813 9119 4809 9099 4760 9213
      4779 9279 4808 9234 4824 9196 4824 9190
TIME...MOT...LOC 0910Z 286DEG 40KT 4816 9186 4800 9221 4782 9264

Melde
Local storm report, Jul 24, 4:23 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
423 AM CDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     TSTM WND DMG     6 W HILL CITY           46.99N 93.73W
07/24/2021                   AITKIN             MN   LAW ENFORCEMENT

            LARGE TREE DOWN ON STATE HIGHWAY 200
            APPROXIMATELY 6 MILES WEST OF HILL CITY.
            TIME ESTIMATED BASED ON RADAR.

&&

KLH
Special weather statement, Jul 24, 4:26 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Duluth MN
426 AM CDT Sat Jul 24 2021

MNZ012-019-020-026-035-037-241000-
Northern Cook/Northern Lake-Central St. Louis-Northern
Aitkin-Southern Lake/North Shore-South Itasca-Carlton/South St.
Louis-
426 AM CDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AITKIN...
SOUTHERN ST. LOUIS...NORTHERN CARLTON AND SOUTHWESTERN LAKE
COUNTIES...

At 426 AM CDT, strong thunderstorms were along a line extending from
6 miles southeast of Gilbert, to near Cotton, to near Big Sandy Lake,
and moving east at 55 mph.

Wind gusts up to 50 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.

Locations impacted include...
Duluth, Cloquet, Big Sandy Lake, Hermantown, Virginia, Eveleth,
Mountain Iron, Hoyt Lakes, Gilbert, Aurora, Scanlon, Biwabik,
Carlton, Cherry, Mahtowa, Floodwood, Cotton, Cromwell, Toivola, and
Brookston.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4748 9163 4703 9174 4653 9270 4674 9356
      4730 9281 4761 9270
TIME...MOT...LOC 0926Z 279DEG 46KT 4742 9237 4712 9244 4671 9323

Melde
Special weather statement, Jul 24, 4:28 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Duluth MN
428 AM CDT Sat Jul 24 2021

MNZ011-012-019-241000-
Northern Cook/Northern Lake-Central St. Louis-North St. Louis-
428 AM CDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS AND
NORTHERN LAKE COUNTIES...

At 427 AM CDT, strong thunderstorms were along a line extending from
Boundary Waters Canoe Area Wilderness, to near Tower, and moving east
at 30 mph.

Wind gusts up to 40 mph, pea size hail, heavy downpours, and frequent
cloud to ground lightning can be expected with these storms.

Locations impacted include...
Ely, Lake Vermilion, Hoyt Lakes, Babbitt, Embarrass, Cook, Tower,
Winton, Basswood Lake, Fall Lake, Boundary Waters Canoe Area
Wilderness Near Trout Lake, Birch Lake, Burntside Lake, White Iron
Lake, Snowbank Lake, western Boundary Waters Canoe Area Wilderness,
Robinson, Ensign Lake, Kekekabic Lake, and Gabbro Lake.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4832 9200 4827 9200 4823 9195 4824 9190
      4821 9186 4820 9172 4812 9171 4811 9156
      4805 9157 4807 9149 4805 9142 4808 9126
      4816 9114 4813 9104 4760 9202 4786 9284
      4836 9213 4836 9206
TIME...MOT...LOC 0927Z 281DEG 26KT 4812 9175 4777 9240

Melde
Special weather statement, Jul 24, 5:00 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Duluth MN
500 AM CDT Sat Jul 24 2021

MNZ012-019-020-037-WIZ001-241015-
Northern Cook/Northern Lake-Central St. Louis-Southern Lake/North
Shore-Carlton/South St. Louis-Douglas-
500 AM CDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LOUIS...EASTERN CARLTON...SOUTHWESTERN LAKE AND NORTHWESTERN DOUGLAS
COUNTIES...

At 500 AM CDT, strong thunderstorms were along a line extending from
near Highland Lake, to near Duluth, to Mahtowa, and moving east at 50
mph.

Wind gusts up to 50 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.

Locations impacted include...
Duluth, Superior, Cloquet, Hermantown, Two Harbors, Proctor, Scanlon,
Carlton, Mahtowa, Wrenshall, Oliver, Holyoke, Thomson, Wolf Lake,
Boulder Lake, Wisconsin Point, Pike Lake Near Duluth, City of Rice
Lake, Thomas Lake Near Brimson, and French River.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4656 9287 4694 9236 4728 9199 4722 9128
      4710 9144 4707 9153 4701 9158 4691 9176
      4687 9187 4678 9203 4673 9195 4673 9179
      4678 9162 4644 9231
TIME...MOT...LOC 1000Z 274DEG 45KT 4713 9177 4681 9214 4656 9267

Melde

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:46 PM CDTSpecial Weather StatementDLHDouglas14 min
Jul 23, 10:59 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn31 min
Jul 23, 11:31 PM CDTSpecial Weather StatementDLHWashburn14 min
Jul 23, 11:48 PM CDTSpecial Weather StatementDLHSawyer12 min
Jul 24, 12:02 AM CDTSpecial Weather StatementDLHSawyer13 min
Jul 24, 12:17 AM CDTSpecial Weather StatementDLHSawyer13 min
Jul 24, 1:26 AM CDTSpecial Weather StatementDLHPrice19 min
Jul 24, 2:56 AM CDTSpecial Weather StatementDLHBurnett34 min
Jul 24, 3:07 AM CDTSpecial Weather StatementDLHBurnett8 min
Jul 24, 3:11 AM CDTSpecial Weather StatementDLHBurnett19 min
Jul 24, 3:30 AM CDTSpecial Weather StatementDLHBurnett, Washburn30 min
Jul 24, 4:02 AM CDTSpecial Weather StatementDLHBurnett, Sawyer, Washburn28 min
Jul 24, 5:44 AM CDTSpecial Weather StatementDLHAshland, Bayfield31 min
Jul 23, 7:15 PM CDTSpecial Weather StatementDLHItasca30 min
Jul 23, 7:30 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis37 min
Jul 23, 7:33 PM CDTSpecial Marine WarningDLH87 min
Jul 23, 7:33 PM CDTSpecial Weather StatementDLHCass12 min
Jul 23, 8:02 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Itasca43 min
Jul 23, 8:12 PM CDTSpecial Weather StatementDLHCarlton18 min
Jul 23, 8:31 PM CDTSpecial Weather StatementDLHCarlton14 min
Jul 23, 8:39 PM CDTSevere Thunderstorm WarningDLHSaint Louis36 min
Jul 23, 8:46 PM CDTSpecial Marine WarningDLH59 min
Jul 23, 8:56 PM CDTSevere Thunderstorm WarningDLHSaint Louis34 min
Jul 23, 9:31 PM CDTSpecial Weather StatementDLHCarlton14 min
Jul 23, 9:43 PM CDTSpecial Weather StatementDLHCarlton32 min
Jul 23, 10:16 PM CDTSpecial Weather StatementDLHCarlton14 min
Jul 23, 10:33 PM CDTSpecial Weather StatementDLHCarlton12 min
Jul 24, 2:34 AM CDTSpecial Weather StatementDLHCrow Wing26 min
Jul 24, 2:36 AM CDTSpecial Weather StatementDLHCass, Itasca24 min
Jul 24, 2:41 AM CDTSpecial Weather StatementDLHChisago34 min
Jul 24, 2:56 AM CDTSpecial Weather StatementDLHCass, Itasca34 min
Jul 24, 3:02 AM CDTSpecial Weather StatementDLHCass, Crow Wing28 min
Jul 24, 3:22 AM CDTSpecial Weather StatementDLH23 min
Jul 24, 3:31 AM CDTSpecial Weather StatementDLHAitkin, Crow Wing29 min
Jul 24, 3:32 AM CDTSpecial Weather StatementDLHSaint Louis28 min
Jul 24, 3:41 AM CDTSpecial Weather StatementDLH34 min
Jul 24, 3:56 AM CDTSpecial Weather StatementDLHAitkin, Carlton34 min
Jul 24, 3:58 AM CDTSpecial Weather StatementDLHSaint Louis32 min
Jul 24, 4:11 AM CDTSpecial Weather StatementDLH34 min
Jul 24, 4:26 AM CDTSpecial Weather StatementDLHCarlton, Saint Louis34 min
Jul 24, 4:28 AM CDTSpecial Weather StatementDLH32 min
Jul 24, 4:57 AM CDTSpecial Marine WarningDLH63 min
Jul 24, 5:00 AM CDTSpecial Weather StatementDLHCarlton15 min
Jul 24, 5:15 AM CDTSpecial Marine WarningDLH60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2021Severe Thunderstorm Warnings in Minnesota, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.